MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP5.5 320MM CONTOUR COCR ROD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP5.5 320MM CONTOUR COCR ROD; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 196791320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Spinal Column Injury (2081); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient reported problem with depuy synthes hardware and dr.(b)(6) scheduled revision surgery for (b)(6) 2018.Ds rods were broken above the l1 pedicle screws.Surgeon removed broken rods and 3 of the 4 ds connectors.Additional rods and connectors were used to replaced the broken hardware.Revision went as planned.Patient consequence? :yes.Patient consequence description: painful hardware.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.A review of the device history record could not be performed as the lot number is unknown.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).An analysis was performed to investigate the fracture of the returned device.Optical images of fracture exhibit two surface morphologies a smooth and a grainy/rough region and progression lines which are indicative of fatigue failure.This implies that the fractures first propagated and then full failure/took place presumably when the strength of the remaining regions did not have the strength to bear the loads.Fracture surfaces reveal fatigue striations/progression lines that extend across the surfaces toward the potential crack termination sites.All fracture surfaces also exhibit minor scratches and smooth shiny areas indicative of two surfaces rubbing post fracture.The exact part and lot number combination are unknown; therefore, the manufacturing or receiving inspection records could not be reviewed.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the fracture of the contour rod cannot be determined with the provided information.However, the fracture analysis suggests that the fracture surfaces of the rod reveal fatigue striations, indicative of fatigue failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: added imdrf codes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7a: unknown.

Brand Name
EXP5.5 320MM CONTOUR COCR ROD
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7721685
Report Number1526439-2018-50714
Device Sequence Number1049764
Product Code NKB
UDI-Device Identifier10705034295299
UDI-Public(01)10705034295299
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082942
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196791320
Device Catalogue Number196791320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer07/26/2018
04/22/2021
04/22/2021
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date08/07/2018
08/20/2018
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6), CONN O/O SD TOP NTCH 5.5X5.5.; 179771555 CONN O/O SD TOP NTCH 5.5X5.5
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight93